MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the preloaded multifocal toric intraocular lens (iol) was implanted, the patient required an explant due to difficulty adapting to the multifocal lens with the amblyopic right eye.Another johnson and johnson iol with a different model but same diopter (zcu300, +31.0) was implanted as replacement.No unplanned surgical interventions, such as vitrectomy, incision enlargement, or sutures, were necessary, and no medications beyond the standard of care were prescribed.There are no planned surgical interventions.The patient did well with the lens exchange and has experienced a normal post-operative course following surgery.The pre-operative refraction was recorded as +7.75-2.00x114, and the pre-operative best spectacle corrected visual acuity (bscva) was difficult to ascertain due to amblyopia.Post-operative refraction was pl-0.25x020, with a post-operative bscva of 20/40.The intended target refraction was plano sphere.The patient did not experience over-correction or under-correction.It was noted that it was difficult to ascertain if there was a loss of two or more lines of bscva due to amblyopia.The patient did not have any pre-existing conditions that would have affected the calculation of the lens.Daily activities were not affected.It was noted that the device did not cause or contribute to the event.No further information was provided.
 
Additional Manufacturer Narrative
Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section h3:the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the information; however, no response was received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation?: yes section d9: date returned to manufacturer: nov 12, 2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection of the complaint device reveal that the lens was cut into 3 pieces.No issues that could cause or contribute to the complaint issues reported were observed.The complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23386198
Report Number3012236936-2025-000279
Device Sequence Number18406304
Product Code MFK
UDI-Device Identifier05050474812758
UDI-Public(01)05050474812758(17)261008
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT300
Device Catalogue NumberDRT3000310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer12/03/2025
12/15/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/19/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight98 KG